• question-icon

    Is pregnancy possible while having Ortho Micronor pills at various timings?

default
Posted on Mon, 14 Mar 2016 in General Health
Question: I have been on the XXXXXXX pill Ortho Microndo for 9 weeks. I've taken every pill at the same time every day. But this week on Wednesday and Thursday I was 1.5 hours late due to being at work helping customers. Then yesterday and today I took it on time like normal. I'm worried I'm not protected from pregnancy if my husband and I were to have sex? I have heard of you take it within 3 hours you're ok. But I do NOT want to get pregnant as we have a 5 month old. Am I covered?
doctor
Answered by Dr. Rakhi Tayal 4 hours later
Brief Answer:
You are protected.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
Taking the pill just one and a half hours late does not decrease its efficacy much. You are still protected against pregnancy. You can safely have unprotected sex with your husband. Please do not worry.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 10 minutes later
The nurse at my doctor's office said to use a condom for a week because of this. Do you think she's just saying that to be extra safe? Also, what if I'm right around ovulation?
doctor
Answered by Dr. Rakhi Tayal 9 minutes later
Brief Answer:
Even if it is ovulation time, ovulation will not happen.

Detailed Answer:
Hello.
Thanks for writing again.
Even if it was your ovulation time, the delay by just one and a half hours will not cause an ovulation. Still to be extra cautious your nurse has asked you to use a condom additionally for a week.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 4 minutes later
I have still had a period the past 2 months I've been on this. But I'm not ovulating?
doctor
Answered by Dr. Rakhi Tayal 4 minutes later
Brief Answer:
Having periods while taking pills is normal.

Detailed Answer:
Having periods while taking pills is normal. The periods that you have while taking pills are anovulatory periods. This is how the pills work and help in preventing the pregnancy. Having a period does not mean that you are ovulating too.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13800 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

129 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Rakhi Tayal
  • Q - Sex after candid v3 treatment

  • Q - What causes breasts to shrink and invert nipples?

  • Q - What should i do for chest infection and high BP ?

  • Q - What should i do to know whether i am HIV infected ?

  • Q - Does increased smoking and alcohol intake during stress increase heart...

  • Q - Is it possible to resolve monoamine oxidase deficiency by controlling diet?

  • Q - Late menstrual cycle, negative pregnancy test, laparoscopy

  • Q - Are there any side effects of abortion pills ? How long will it take to...

  • Q - Cut caffeine, low BP, frequent bloating, extreme fatigue, slight pain in...

  • Q - What post surgical care is needed following a spinal cord stimulator...

backtotop2